Island Health warns of toxic street drugs in Cowichan Valley
Island Health has issued an advisory saying users in the region are at increased risk of overdose from opioids and stimulants when inhaling and injecting drugs. THE CANADIAN PRESS/Darryl Dyck
VICTORIA -- The Vancouver Island health authority is warning drug users about a toxic drug supply in the Cowichan Valley.
Island Health has issued an advisory saying users in the region are at increased risk of overdose from opioids and stimulants when inhaling and injecting drugs.
The health authority is advising drug users to visit overdose prevention services at 221 Trunk Rd. in Duncan between 1 p.m. and 7 p.m.
Drug users can get their substances checked for toxic additives at the Trunk Road prevention site.
Users are also advised to download the LifeguardApp on their phones and talk to a doctor about ways to reduce the need to purchase street drugs and avoid withdrawal symptoms.
The health authority also advises drug users and friends of drug users to carry Naloxone and have an overdose response plan to attempt to reverse the effects of an overdose.
Anyone who comes across someone suspected of overdosing is asked to call 911 immediately, provide rescue breathing and administer Naloxone if available.